1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Changing injection sites

Discussion in 'Type 2 Diabetes' started by purplesunsets, Sep 24, 2018.

  1. purplesunsets

    purplesunsets Type 2 · Well-Known Member

    Messages:
    58
    Likes Received:
    6
    Trophy Points:
    48
    It got better after a while no pain but I noticed on my right thigh it leaves red spots day after even if there wasn't at the the time. Any way to avoid those? I do pinch but seems thigh skin isn't as loose as tummu
     
  2. mike@work

    [email protected] Type 1 · Well-Known Member

    Messages:
    295
    Likes Received:
    174
    Trophy Points:
    83
    Hello there!

    I have to admit, I'm slowly running out of good ideas - it really starts to look a bit like some kind of hypersensitive reaction. Especially when you mention red spots. Could it be, that you are allergic to yeast, for example. Some of the Insulins, are made by yeast cultures, from which the Insulin is extracted. Also bacterial cultures consisting of, as far as i remember, E. Coli-bacteria are used to make modern Insulins. Could one of these components cause you problems?
    Remember though, I can only give you a few good suggestions - if you suspect an allergic reaction or something even close to it, I suggest you you should try to talk to some medical staff...
    Hope you will soon get your problems solved, but if you feel some need to ask questions, I'll try to answer as good as I can...

    Edited to say: P.S I didn't remember to stress the fact, that all the Insulins are highly refined, so an allergic reaction is not impossible, but not at all common...
     
  3. KC67

    KC67 Type 1 · Member

    Messages:
    18
    Likes Received:
    12
    Trophy Points:
    63
    I inject insulin into my stomach and thighs on a rotation basis. I also have to inject beta interferon which causes quite a skin reaction so I also have to use the back of the tops of my arm. It took me a while to master this until I realised that if I rest one arm on the back of the chair I am sitting on, I can reach it with the other! Injecting myself in the backside continues to be a challenge as I can’t see what I’m doing lol! Doesn’t stop me having a go though.
     
  4. PatsyB

    PatsyB Type 2 · Well-Known Member

    Messages:
    2,781
    Likes Received:
    13,062
    Trophy Points:
    198
    I inject into right thigh mornings and left thigh evenings
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook